It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


[QUOTE=mykids]My 10 year old son has been on Concerta for a little over a year now and all at once developed bad tics. He says it feels like the muscles in his lower back start to tense up and then he shakes all over. Its not a small quiver its gets bad sometimes. The first bad tics showed up about 2 weeks ago and after a trip to the emergency room and talking to his neurologist discontinued the Concerta. After about 4 days of being of the Concerta the tics all but went away. Then 3 days ago the tics have come back again. He has been taking Clonidine to help him sleep for as long as he has been on the Concerta and the doctor told us when the tics started to give him a half a pill of the mornings along with one at night. But after the tics showed up again he put him on Tenex. He starts it today and I pray that it works. Is there any thing else out there that would work if the Tenex dosen't work that will help? He starts school in a few weeks and we really hope to get things under control before then. We were told when we started him on the Concerta that he could have small tics happen and if it did we could stop it and they would go away. And we thought that was the case when it got better after we stopped it. But now that he has started it again we don't know what to think. We are told now by the doctor that it might last 2 weeks or 2 months or might not go away. After he told us if tics developed when we stopped the Concerta it would go away. I feel so helpless. He is handling it well but if the tics stay this bad I know what a struggle he his going to have later on in school and life. I don't know what to believe from the doctors now and I'm praying that the tics will dimish over time. I feel so mad, afraid and so helpless right now. Does anybody have any thoughts on what we can do now?[/QUOTE]

Quite frankly, I am apalled that they basically lied (aka hid the truth) about the possibility of the tics being permenant. Possible side effects should be presented more honestly up front, even if not every person gets them, then the parent at least knows the score and can determine if indeed the need outweighs the risks. You can't do that if you are told by a trusted professional a half-truth about certain adverse effects.

I'm so sorry, I do hope the tics will not end up being permenant and if they are that the current medication will keep them down....although it's a shame that your son wouldn't have even needed the medication for tics if they hadn't given him the stimulant, now he might be stuck with it for life but lets hope his youth and time will change that.

I hope so, good luck :angel:





All times are GMT -7. The time now is 12:16 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!